Hail, Tuscaloosa
- When
- July 10, 1:00 PM CST
- Where
- Tuscaloosa County, Brookwood
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.283, -87.283
Penny size hail was reported in Brookwood.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 2:00 AM CST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 AM CDT THU JUL 10 2003 ALL SHORT TERM MODELS GENERALLY AGREE ON THE UPPER PATTERN EVOLUTION...WHICH HAS BEEN MENTIONED SEVERAL DAYS IN A ROW NOW. PATTERN AMPLIFIES AND A TROUGH DEVELOPS OVER THE EASTERN US AND HANGS ON THROUGH THE BEGINNING OF THE NEXT WEEK. THATS ABOUT WHERE THE AGREEMENT ENDS. POPS/QPF/FRONTAL POSITION/TIMING ALL DIFFERENT LOOKING AT THE VARIOUS SHORT TERM MODELS. WILL HANG ONTO THE INITIAL THOUGHT OF THE FRONT NOT PUSHING AS FAR SOUTH AS THE GFS INDICATES BEFORE DISSIPATING/WEAKENING...SO A MIXED SOLUTION LOOKS BEST. BEST FORCING LOOKS TO BE LATE THIS AFTERNOON AND INTO THIS EVENING NORTH. WILL ONCE AGAIN TAPER POPS FROM NW TO SE TODAY AND TONIGHT. ON FRIDAY...BEST CHANCES WILL BE FROM ABOUT BHM SOUTHWARD AS CURRENTLY FORECAST. WILL NOW HANG ONTO SOME POPS FOR SATURDAY... GENERALLY SOUTH HALF. RETURN OF SCATTERED POPS SUN THROUGH WEDNESDAY AS SECONDARY SURFACE TROUGH MOVES INTO THE REGION. AT THIS TIME... LOOKS LIKE THE UPPER TROUGH WILL NOT SWAY CLAUDETTE TOWARD THE FORECAST AREA. CURRENT NHC GUIDANCE HAS CLAUDETTE NEAR BROWNSVILLE TX BY EARLY NEXT WEEK. STAY TUNED. OVERALL...NOT A GREAT DEAL OF CHANGE TO THE ONGOING FORECAST. A FEW STORMS COULD BECOME STRONG LATE TODAY AND THIS EVENING...BUT THINK OVERALL THREAT IS RATHER LOW. MOS GUIDANCE HAS COME CLOSER TO OUR FORECAST POPS OVER THE NEXT FEW DAYS AND WILL STAY CLOSE. DO NOT HAVE ANY REASON TO DEVIATE TOO FAR FROM GUIDANCE TEMPS. PRELIMINARY NUMBERS... BHM 88 72 87 68 90 / 40 50 50 - - MGM 90 73 89 70 91 / 30 30 50 30 30 .BHM...NONE. ML/75
ALZ011>015-017>050-102000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT AND THEN STALL ON FRIDAY. A FEW STRONG THUNDERSTORMS MAY DEVELOPED ACROSS THE AREA THIS AFTERNOON AND TONIGHT OUT AHEAD OF THE FRONT. MOST LOCATIONS ACROSS THE FORECAST AREA WILL HAVE THE POTENTIAL TO SEE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM ANY STORMS THAT MOVE THROUGH WILL BE STRONG WINDS...HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... DESPITE THE FRONT WEAKENING OR DISSIPATING ON FRIDAY...A FEW STRONG THUNDERSTORMS MAY DEVELOP...ESPECIALLY ACROSS SOUTHERN LOCATIONS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER THIS AFTERNOON.
The Birmingham radar (KBMX), 49 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in Brookwood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376309.